Coping Mechanisms

Hi

Im new to this site but feel brave enough to ask questions.

My doctor confirmed im perimenopausal years ago, but what i have noticed recently I am getting frustrated really quickly, im normally easy going too. Plus does anyone have 'thrush' like sypmtoms before a period? I think i might have had my last one but am still getting the symptoms.


So my question is; does anyone else get anything like i have mentioned above or is it just me?


Thank you in advance.


Liz

Comments

  • Julie20Julie20 Posts: 91 mod

    Hi Liz

    Welcome to the group. I'm so pleased you have had the courage to post this question.

    Firstly can I ask if you take any medication? Whether it be HRT or anti depressants? And also have you had any blood tests recently as you may have gone from peri to full blown menopause.

    The symptoms you are talking about are very common. I am currently not taking HRT but I am taking citalopram because if I didn't I would be behind bars 😊. The mood swings are awful, you can go from laughing one moment to rage the next and yes unfortunately that is normal.

    It may be worth going back to see your GP and speaking to them regarding blood tests and medication. If you aren't ready to go down the HRT route then menopace is meant to be very good .

    I think anything at this stage in our lives is worth trying and you must remember that everybody is different so what works for one may not work for another so give it time to see how you react and nothing you take is an instant remedy.

    Good luck X

  • KazKaz Posts: 297 mod

    Hello @Lizzi ,

    Thanks for your question.

    It's definitely not just you, as lots and lots of women will testify to!

    If you're over 45 and displaying menopausal symptoms, your GP should be able to provide help, in the form of HRT or other medications, without the need for further blood tests. You might want to have a conversation with your GP about your "thrush like" symptoms though. Just this morning I saw some information about a similar issue - with a lady being treated for thrush, when her problem was actually vaginal atrophy (thinning, drying, inflamation of the vaginal walls). Symptoms include burning, soreness, itchiness, and UTI's but because you can sometimes have a watery/milky discharge it can be assumed that it's thrush rather than VA. Treatment for thrush and VA is different, so it's worth getting checked.

    I'm on HRT finally, but even so, there are some days when I feel more frustrated and cross than others. Sometimes it comes out of nowhere, and disappears just as fast! I use a mindfulness app to give me a reset (I was going to say a timeout, and I guess that's an appropriate term sometimes too!) - it also helps me to get to sleep, and a decent night's sleep is my biggest tip for coping!

    Hope you find something helpful here 😊

  • Thisisme70Thisisme70 Posts: 2

    Wow, I couldn’t believe it reading theses comments. I’ve been experiencing exactly the same symptoms in regards to frustration and rage, the smallest of things has left me raging inside, then it subsides as quickly as it started. I’ve been to the doctors today and my citalopram has been increased as I’m not suitable for hrt. Good to know I’m not alone but feel for everyone who is suffering like this.

  • KazKaz Posts: 297 mod

    Hello @Thisisme70!

    It's such a relief when you realise you're not the only one struggling with these symptoms isn't it?

    I'm so glad you've been able to get the help you need. 😊

  • Julie20Julie20 Posts: 91 mod

    Hi @Thisisme70

    I'm so pleased you went to your GP and have had some support. Are you feeling better now your medication has been upped?

    I'm also on citalopram and have recently started taking 20mg rather than 10mg so I do understand how you can go from feeling good to feeling awful again and it feels like you've taken a step backwards.

    Thank you for keeping us updated, it will help other ladies to realise that there are things we can do to help us get through this stage in our lives x

Sign In or Register to comment.